Alert archive / Idaho / Tornado Warnings in 2013
Tornado Warning 8, NWS Pocatello, ID
NWS Pocatello, ID issued this tornado warning at Sep 5, 2013, 5:37 PM MDT for Clark County, Idaho. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 5, 2013, 5:37 PM MDT (23:37 UTC)
- Expired
- Sep 5, 2013, 6:15 PM MDT
- In force
- 38 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
County Clark County, ID
The radar
The Pocatello radar (KSFX), 134 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 5, 5:50 PM MDT | TSTM WND GST 63 | 15 Nw Monteview, ID | BLUE DOME |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 5, 3:56 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 11.6 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 1643 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
343
WFUS55 KPIH 052337
TORPIH
IDC033-060015-
/O.NEW.KPIH.TO.W.0008.130905T2337Z-130906T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
537 PM MDT THU SEP 5 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN CLARK COUNTY IN EASTERN IDAHO...
* UNTIL 615 PM MDT
* AT 534 PM MDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER EXTREME
SOUTHWESTERN CLARK COUNTY...OR 16 MILES NORTHWEST OF NORTHWEST
INL...MOVING NORTHEAST AT 40 MPH.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
RURAL WESTERN CLARK COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING ONE
INCH SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
THURSDAY EVENING FOR SOUTHEASTERN IDAHO.
&&
LAT...LON 4438 11235 4397 11287 4397 11300 4424 11296
4424 11282 4440 11282 4442 11284 4444 11284
4446 11282 4447 11280
TIME...MOT...LOC 2337Z 218DEG 34KT 4407 11291
$$
VALLE2 follow-up statements
206
WWUS55 KPIH 052350
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
550 PM MDT THU SEP 5 2013
IDC033-060015-
/O.CON.KPIH.TO.W.0008.000000T0000Z-130906T0015Z/
CLARK ID-
550 PM MDT THU SEP 5 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR WESTERN
CLARK COUNTY...
AT 548 PM MDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A TORNADO. THIS TORNADO WAS LOCATED OVER SOUTHWESTERN CLARK
COUNTY...OR 19 MILES NORTH OF NORTHWEST INL...MOVING NORTHEAST AT 40
MPH.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
RURAL WESTERN CLARK COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM MAY PRODUCE QUARTER SIZE
HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
THURSDAY EVENING FOR SOUTHEASTERN IDAHO.
&&
LAT...LON 4438 11235 4397 11287 4397 11300 4424 11296
4424 11282 4440 11282 4442 11284 4444 11284
4446 11282 4447 11280
TIME...MOT...LOC 2350Z 225DEG 34KT 4414 11278
$$
VALLE527
WWUS55 KPIH 060000
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
600 PM MDT THU SEP 5 2013
IDC033-060015-
/O.CON.KPIH.TO.W.0008.000000T0000Z-130906T0015Z/
CLARK ID-
600 PM MDT THU SEP 5 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR WESTERN
CLARK COUNTY...
AT 557 PM MDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A TORNADO. THIS TORNADO WAS LOCATED OVER SOUTHWESTERN CLARK
COUNTY...OR 20 MILES NORTHWEST OF MONTEVIEW...MOVING NORTHEAST AT 40
MPH.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
RURAL WESTERN CLARK COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM MAY PRODUCE QUARTER SIZE
HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
THURSDAY EVENING FOR SOUTHEASTERN IDAHO.
&&
LAT...LON 4438 11235 4397 11287 4397 11300 4424 11296
4424 11282 4440 11282 4442 11284 4444 11284
4446 11282 4447 11280
TIME...MOT...LOC 2359Z 228DEG 33KT 4417 11269
$$
VALLEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this tornado warning went out at Sep 5, 12:57 PM MDT, 4 hours 40 minutes earlier.
Area forecast discussion, Sep 5, 12:57 PM MDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 1257 PM MDT THU SEP 5 2013 .DISCUSSION...THE UPPER LOW MOVING INTO SE OR THIS AFTN CONTINUES TO STREAM MONSOON MOISTURE INTO ID. MORNING CONVECTION HAS MOVEF OUT OF THE AREA...AND AFTERNOON CONVECTION IS EXPECTED TO START UP AND SPREAD ACROSS SE ID CONTINUING INTO THE EARLY EVE. PW VALUES AGAIN RUNNING ABOVE 1 INCH...SUPPORTING THE THREAT OF HEAVY RAIN WITH THUNDERSTORMS. THE UPPER LOW MOVES SLOWLY NE TO CENTRAL WA ON FRI...AND THIS WILL PUSH MUCH OF THE MOISTURE OFF TO THE N AND E OF ID. ONLY EXPECTING SCATTERED SHOWERS AND TSTMS IN THE EASTERN HIGHLANDS ON FRI AND SAT AND LESS COVERAGE ON SUNDAY. BY SUN NIGHT THE UPPER LOW MOVES TO THE N CENTRAL MT. THIS WILL TAKE THE PRECIP OUT OF THE AREA ENTIRELY...WITH UPPER RIDGING TAKING OVER AND KEEPING THE AREA DRY THROUGH THURSDAY. HEDGES && .AVIATION...MORNING SHOWERS AND THUNDERSTORMS ARE BEGINNING TO MOVE OUT OF THE AREA WITH SKIES GENERALLY CLEARING SOMEWHAT. HOWEVER...THIS WILL ACT TO DESTABILIZE THE ATMOSPHERE AND WILL GIVE WAY TO MORE ORGANIZED CONVECTION THIS AFTERNOON. STORMS THIS AFTERNOON WILL BE WELL DEVELOPED AND COULD PRODUCE STRONG OUTFLOW WINDS. AIRMASS WILL STABILIZE LATE TONIGHT AND BRING MORE SETTLED WEATHER TO THE AREA. HINSBERGER && .FIRE WEATHER...CONCERN FOR THIS AFTERNOON AND EVENING WILL BE TWO-FOLD...A CONTINUED FLASH FLOOD THREAT ACROSS THE AREA AND THE SEVERE WEATHER POTENTIAL AS INDICATED BY THE SLIGHT RISK HIGHLIGHT FROM SPC. MOISTURE WILL CONTINUE TO STREAM INTO THE AREA FROM THE SOUTHWEST AHEAD OF AN UPPER LOW OVER THE OREGON COASTAL WATERS. HEAVY RAINFALL MAY PRODUCE MUDSLIDES AND/OR DEBRIS FLOW OVER RECENT BURN AREAS. THE UPPER LOW IS EXPECTED TO SLOWLY ADVANCE INLAND AND SHOULD BE LOCATED OVER EASTERN WASHINGTON FRIDAY NIGHT. THIS SHOULD HELP INTRODUCE SOME DRIER AIR TO THE CENTRAL MOUNTAINS HEADING INTO THE WEEKEND...BUT MOISTURE WILL REMAIN OVER THE SOUTHEASTERN HIGHLANDS THROUGH SUNDAY AS THE UPPER LOW CONTINUES EASTWARD. MODELS SUGGEST A MUCH DRIER WEATHER PATTERN STARTING NEXT WEEK AS RIDGING BUILDS BACK INTO THE AREA. EXPECT TO SEE LOWER HUMIDITY NEXT WEEK AS A RESULT. HINSBERGER && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 PM MDT THIS EVENING IDZ017-018-021>023-031. &&
Hazardous weather outlook, Sep 5, 5:22 AM MDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 522 AM MDT THU SEP 5 2013 IDZ017>025-031-032-061130- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 522 AM MDT THU SEP 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL IS LIKELY AGAIN TODAY OVER THE AREA PARTICULARLY THE SOUTHERN HIGHLANDS...CENTRAL MOUNTAINS...EASTERN MAGIC VALLEY...LOWER SNAKE RIVER PLAIN AND CARIBOU HIGHLANDS PROMPTING FLASH FLOOD WATCHES. NUMEROUS TO WIDESPREAD RAIN SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE THIS MORNING AND CONTINUE OFF AND ON THROUGH THIS AFTERNOON. LOOK FOR GUSTY WINDS...HAIL AND LIGHTNING IN AND AROUND THUNDERSTORMS. SHOWERS AND THUNDERSTORMS WILL DROP IN INTENSITY AND COVERAGE BY LATE AFTERNOON AND CONTINUE INTO EARLY EVENING BEFORE SUBSIDING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. EXPECT BREEZY WINDS ACROSS THE AREA ON FRIDAY AND TO A LESSER EXTENT ON SATURDAY AND SUNDAY. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECT ACROSS THE UPPER SNAKE HIGHLANDS AND EASTERN HIGHLANDS NEAR THE WYOMING BORDER FRIDAY...SATURDAY AND AN LESSER EXTENT ON SUNDAY. LOCALIZED HEAVY RAIN COULD OCCUR. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Sep 5, 3:24 PM MDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 324 PM MDT THU SEP 5 2013 IDZ017-031-052215- LINCOLN ID-BLAINE ID- 324 PM MDT THU SEP 5 2013 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL BLAINE COUNTY IN CENTRAL IDAHO CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL IDAHO UNTIL 415 PM MDT AT 319 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES NORTHEAST OF SHOSHONE..MOVING NORTH AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PICABO AND GANNETT... CAREY... LAT...LON 4337 11426 4331 11386 4290 11411 4291 11433 TIME...MOT...LOC 2124Z 198DEG 29KT 4307 11416 RS
Special weather statement, Sep 5, 4:59 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
459 PM MDT THU SEP 5 2013
IDZ019-032-052345-
CLARK ID-BUTTE ID-CUSTER ID-
459 PM MDT THU SEP 5 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL CUSTER COUNTY IN CENTRAL IDAHO
NORTHERN BUTTE COUNTY IN EAST CENTRAL IDAHO
SOUTHWESTERN CLARK COUNTY IN EASTERN IDAHO
UNTIL 545 PM MDT
AT 457 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST
OF MACKAY TO 9 MILES WEST OF HOWE..AND MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
RURAL EASTERN CUSTER COUNTY...
RURAL NORTHERN BUTTE COUNTY...
RURAL SOUTHWESTERN CLARK COUNTY...
LAT...LON 4433 11336 4432 11333 4424 11332 4424 11288
4408 11274 4368 11309 4364 11319 4407 11359
TIME...MOT...LOC 2259Z 212DEG 28KT 4408 11345 4376 11316
VALLESpecial weather statement, Sep 5, 5:10 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
510 PM MDT THU SEP 5 2013
IDZ031-060015-
BLAINE ID-
510 PM MDT THU SEP 5 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL BLAINE COUNTY IN CENTRAL IDAHO
UNTIL 615 PM MDT
AT 506 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF CORRAL..MOVING NORTHEAST AT 30
MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN. RAIN SHOWERS ARE EXPECTED TO MOVE INTO THE BEAVER CREEK
WILD FIRE BURN AREA BY 6 PM MDT.
LOCATIONS IMPACTED INCLUDE...
RURAL WESTERN BLAINE COUNTY...
RURAL NORTHWESTERN BLAINE COUNTY...
LAT...LON 4385 11469 4362 11418 4339 11454 4343 11455
4346 11452 4348 11452 4350 11458 4356 11460
4360 11469 4366 11467 4368 11470 4373 11468
4381 11472
TIME...MOT...LOC 2309Z 207DEG 27KT 4332 11492The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 6:34 PM MDT | Special Weather Statement | PIH | Lincoln | 41 min |
| Sep 4, 7:10 PM MDT | Severe Thunderstorm Warning | PIH | Lincoln | 65 min |
| Sep 4, 7:48 PM MDT | Flash Flood Warning | PIH | Blaine, Lincoln | 3 hr |
| Sep 4, 10:18 PM MDT | Flash Flood Warning | PIH | Blaine | 3 hr |
| Sep 5, 5:20 AM MDT | Special Weather Statement | PIH | Cassia | 55 min |
| Sep 5, 6:04 AM MDT | Special Weather Statement | PIH | 56 min | |
| Sep 5, 6:10 AM MDT | Special Weather Statement | PIH | Cassia | 65 min |
| Sep 5, 3:24 PM MDT | Special Weather Statement | PIH | Lincoln | 51 min |
| Sep 5, 4:59 PM MDT | Special Weather Statement | PIH | Butte | 46 min |
| Sep 5, 5:10 PM MDT | Special Weather Statement | PIH | Camas | 65 min |
| Sep 5, 5:27 PM MDT | Severe Thunderstorm Warning | PIH | Butte, Clark | 48 min |
| Sep 5, 5:40 PM MDT | Flash Flood Warning | PIH | Blaine | 3 hr |
| Sep 5, 5:51 PM MDT | Special Weather Statement | PIH | Lincoln | 54 min |
Nearby
Tornado Warnings in Idaho, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.